MAUDE Adverse Event Report: AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS

AVANOS MEDICAL INC. COOLIEF COOLED RADIOFREQUENCY KIT; COOLED RF PROBES AND CANNULAS
Model Number CRK-17-50-4
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 27-dec-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).The device was not returned.
 
Event or Problem Description
It was reported the physician performed a genicular coolief radio frequency ablation (rfa) post total knee amputation (tka) patient on (b)(6) 2019.A minimal amount of fluid was aspirated from one of the introducer sites.Prior to injection of lidocaine and lesioning, the physician tried to aspirate the target again and had no fluid return.Lesioning was then performed "for the 2:30" with no issues with impedance, temperature or generator alarms.The patient was seen for a follow-up on 03-dec-2019 and reported increased pain in the knee.Upon examination, the physician noticed reddening of the skin around that site.The patient was admitted to the hospital and a fluid specimen was obtained and tested.It revealed no signs of infection as noted by the physician.Additional information received 06-dec-2019 state the patient was treated with a medrol dose pack and vancomycin.

Brand Name
COOLIEF COOLED RADIOFREQUENCY KIT
Common Device Name
COOLED RF PROBES AND CANNULAS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9528259
Report Number8030647-2019-00110
Device Sequence Number14147609
Product Code GXI
UDI-Device Identifier00193493440757
UDI-Public00193493440757
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K053082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCRK-17-50-4
Device Catalogue Number104407500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient Weight79